Home | Solutions | News, Blogs & Events | State Info | Kids' Chance



Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5

Morphine withdrawels
#1
Sad 

Well this is just so much fun. The doctor stated about 2 weeks ago that since I was at MMI he did not want to subcribe narcotics for chronic pain. Then he was like well maybe until you get pain management. Anywho, last week I called his office to say I would be out of Advinza 60 mg, on friday. She said call when I was back in town, so I called thursday, she said she was not sure if he would give me avinza, but if not he would give me something for pain, and something to get through coming off the avinza. Well she said she would call me back thursday she never did, and I called Friday and they were closed. Today I ache all over, the room keeps spinning, and I am nauseaded. My head aches, and neck is stuck in one postion. I would sooner die then present in the ER like some kind of junkie. I am taking the darvocet, and adivan I have on hand. Any other suggestion?

The good news is,"You can get used to anything."
The bad news is,"You can get used to anything."
:-)
Sithie
Reply
#2

Hi Sithie,
Your doctor should have started tapering you off the avinza if he wasn't planning on giving you a new script. Since that didn't happen and you find yourself suddenly cutoff, here is some advice I found:

What can you do to ease withdrawal symptoms if you are unable to slowly reduce your medications? Drink a lot of fluid, try to stay calm, focus your attention on something distant from you, and keep reassuring yourself that the withdrawal reaction will pass and you will eventually feel better.

Where can I get help? Go to a hospital emergency room and let them know what medication and what dosage of it you were taking.

What about the pain? One of the key symptoms during opioid withdrawal is a state of sensitized pain, meaning your pain may feel more intense or severe. This also will pass with time, and your pain should reduce, after the withdrawal reaction is over.


I totally understand your feelings about not going to the ER because I feel the same way, but sometimes we just have to do things we don't like to. Help is hard to ask for!

Hope you are feeling better soon. Wink

Let Go, and Let God......
Reply
#3

If things get too rough, please go to the ER. Your body doesn't need this extra stress because your Dr.'s office can't get things straight. I've had to go before, and I explained my situation and to my surprise they were very nice. (I had severe pain over the weekend, and they called my PCP, and he approved the Meds. to help me) Explain exactly what happened with the Dr.'s office, and I bet they will help. Hope you feel better!!Wink
Reply
#4
Exclamation 

Sithie, I know EXACTLY what you're going through!! Remember back in December when I had my FCE coming up and I quit taking my Avinza for a few days before????? OK...this is what you do, if at all possible. Do you have any valium for spasms? If so, take half or one of them and turn the lights off (or go to a dark room) and try and relax. The valium will help this. If you need to, go to the ER or call your PCP. Don't worry about who's going to pay for what. Now is NOT the time to be worrying about anything but getting through this. If the Dr. that didn't refill the avinza is different from your PCP explain to your PCP what has happened and that you're waiting on a pain management referral but have run out of the avinza to get you through until you see him. This is not the time to play 'I'm a big girl!'
Try to focus on something good in your life, or a someone that loves you very much...imagine them holding you and telling you everything will be ok.
I wish you were closer, I'd give you some of mine to get you through until Monday when you can contact your PCP! This, I would do for you because you're my friend.
If you need to, call one of us or a good friend to talk to you and help you calm down! Calming down will help more than anything at this point. If you can, put on some soothing music and put your headphones on. Concentrate on relaxing one muscle group at a time...begin with your feet and work your way up. How you do this is lay down. Close your eyes. Bend your feet up and hold for a count of 5 and release for a count of 5. Bend your feet down and hold for a count of 5 and release for a count of 5. Do this 3 times each. Then start with contracting your calf muscles for a count of 5 and release them for a count of 5. Move up to your thighs, pelvis, gluts (butt), abdomen, hands, forearms, biceps, shoulders, neck and face. Work from the ground up. Remember, do this with your eyes closed, in a dark, quiet place. By the time you get to your face you'll feel like all of your tension is in your head....try to imagine you releasing this through the top of your head. Then lay back and try to rest. This will help, if taken seriously and done properly. It's hard to do the first couple of times...but after that it comes naturally and helps a great deal. Also, remember to not go beyond your restrictions in this exercise in your foot/ankle region!! Don't want to add to the pain of the injury!
Try drinking a warm cup of tea or something soothing and warm that you like. Sometimes even a soak in the tub helps, but if you've taken your valium and done the exercise that I just described it might not be the safest thing to do. I don't want you falling asleep in the tub and drowning!!! THAT'S NOT THE GOAL!!!!!
Do you still have my number? I'm going to be in and out today but will have my cell with me at all times. Check your PM for my cell number. Anymore, you'll have better luck if you call my cell number anyway! I tend to leave the ringer off of my land line because the ringer grates on my nerves!!! LOL I know, how do I ever get any calls? Well, I don't often times...and it makes my life a lot better on those days when I don't particularly want to talk to anyone!!! But, I'm here for you today....we'll get through this together, I promise!!! Tuffy helped me a great deal when I went through the withdrawl in December for my FCE and I'll help you!!! It's not fun, in fact, it's down right horrible...I know...I've been there, done that and don't plan on going down that road again for a VERY long time!!!
Take care sweetie and I'm here for ya if you need me!!!

Punk   :0)
"If I were any better....I'd only be half as good as you!!"
Reply


Possibly Related Threads…
Thread / Author Replies Views Last Post
Last Post by nursedina
06-03-2011, 11:08 PM
Last Post by Still in Limbo
04-11-2009, 02:17 PM
Last Post by Bad Boy Bad Boy
05-23-2008, 08:22 PM

Forum Jump:


Users browsing this thread: 1 Guest(s)